ITP Support Association
2,897 members1,467 posts

take it back.... side effects are horrible

Well, it seemed to good to be true. 4 days of Decadron and a shot to stop my menstrual cycle... Monday- Wednesday were fine... but by Thursday all has changed. My heart is racing NON STOP-- I am seeing double vision and I cant keep a steady thought for more than 5 min.

I have not been able to sleep - and I am exhausted.

Please tell me this will pass soon??

4 Replies
oldestnewest

I didn't have the double vision but had the other side effects you mention. My hands also used to tremble but it all went away once I finished with the steroids (Prednisone and Dexmethasone) - it will just take some time before you are back to normal.

2 likes
Reply

Sorry to hear that but I had a similar reaction each of the 3 times I did the Decadron pulse therapy. Your body is a bit in shock from quickly coming off the high dose steroids. It usually took about 3-4 days before I started feeling more like

myself.

It will pass...but it's frustrating and a bit scary to deal with while it's happening. Take it easy and rest as much as you can.

Wishing you well!

Reply

Yes that's dexametasone for you. It settles quite quickly, but make sure you tell your doctor when deciding if you want to carry on with it. I hated it so much I prefer the longer slower effects of prednisolone now.

1 like
Reply

It is awful. I managed about 2 - 3 hours sleep a night, and after several weeks was exhausted but could never rest. It does get better when you are off the drug.

1 like
Reply

You may also like...